Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 65, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 20, 2010, 5:07 PM CDT for 4 counties in Wisconsin. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2010, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 20, 2010, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dodge County, WI, Fond du Lac County, WI, Sheboygan County, WI, Washington County, WI
The radar
The Green Bay radar (KGRB), 84 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 5:07 PM CDT | TSTM WND DMG | Oakfield, WI | NUMEROUS TREES DOWN. |
| Aug 20, 5:08 PM CDT | TSTM WND DMG | Campbellsport, WI | NUMEROUS TREES DOWN IN THE AREA. |
| Aug 20, 5:10 PM CDT | TSTM WND DMG | 1 Nw Eden, WI | 100 YEAR OLD BARN BLOWN DOWN ON COUNTY HIGHWAY V...ONE HALF MILE NORTHWEST OF EDEN. |
| Aug 20, 5:30 PM CDT | TSTM WND DMG | 2 N Sheboygan, WI | TIME OF EVENT ESTIMATED. MANY TREE BRANCHES DOWN. ONE BRANCH WAS 1 FOOT IN DIAMETER. ESTIMATED 60 MPH WIND. |
| Aug 20, 5:30 PM CDT | TSTM WND DMG | 3 Se Campbellsport, WI | HOME HAS 6 FOOT PATCH OF ROOF SHINGLES MISSING. |
| Aug 20, 5:30 PM CDT | TSTM WND DMG | Elkhart Lake, WI | TREE DOWN ON CAMPER. NO INJURIES. NUMEROUS TREES DOWN AROUND THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS53 KMKX 202207
SVRMKX
WIC027-039-117-131-202300-
/O.NEW.KMKX.SV.W.0065.100820T2207Z-100820T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
507 PM CDT FRI AUG 20 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...
NORTHERN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 600 PM CDT
* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF OAKFIELD TO FREDONIA...AND
MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
FOND DU LAC...NORTH FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...
SHEBOYGAN...HOWARDS GROVE...ROSENDALE...RANDOM LAKE...FOND DU LAC
AIRPORT...OOSTBURG...KOHLER...SHEBOYGAN AIRPORT...ELKHART LAKE...
LAMARTINE...SILVER CREEK...BEECHWOOD...WAUCOUSTA...EDEN...BATAVIA
AND DUNDEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4369 8770 4354 8790 4354 8803 4344 8804
4342 8807 4369 8884 4390 8860 4390 8841
4394 8840 4394 8817 4390 8815 4390 8772
4383 8772 4378 8769
TIME...MOT...LOC 2207Z 220DEG 43KT 4374 8863 4351 8802
WIND...HAIL 70MPH 0.75IN
$$
ZABEL3 follow-up statements
056
WWUS53 KMKX 202230
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT FRI AUG 20 2010
WIC027-202240-
/O.CAN.KMKX.SV.W.0065.000000T0000Z-100820T2300Z/
DODGE WI-
530 PM CDT FRI AUG 20 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DODGE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4369 8770 4354 8790 4354 8803 4344 8804
4342 8807 4363 8840 4364 8861 4390 8860
4390 8841 4394 8840 4394 8817 4390 8815
4390 8772 4383 8772 4378 8769
TIME...MOT...LOC 2230Z 220DEG 43KT 4386 8821 4364 8783
$$
WIC039-117-131-202300-
/O.CON.KMKX.SV.W.0065.000000T0000Z-100820T2300Z/
FOND DU LAC WI-SHEBOYGAN WI-WASHINGTON WI-
530 PM CDT FRI AUG 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHINGTON...SHEBOYGAN AND EASTERN FOND DU LAC COUNTIES UNTIL 600 PM
CDT...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF ST ANNA TO OOSTBURG...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SHEBOYGAN FALLS...SHEBOYGAN...HOWARDS GROVE...ELKHART LAKE...
SHEBOYGAN AIRPORT...KOHLER...GLENBEULAH...MARYTOWN...SAINT ANNA...
JOHNSONVILLE AND HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4369 8770 4354 8790 4354 8803 4344 8804
4342 8807 4363 8840 4364 8861 4390 8860
4390 8841 4394 8840 4394 8817 4390 8815
4390 8772 4383 8772 4378 8769
TIME...MOT...LOC 2230Z 220DEG 43KT 4386 8821 4364 8783
WIND...HAIL 70MPH <.75IN
$$
HENTZ946
WWUS53 KMKX 202246
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
546 PM CDT FRI AUG 20 2010
WIC131-202256-
/O.CAN.KMKX.SV.W.0065.000000T0000Z-100820T2300Z/
WASHINGTON WI-
546 PM CDT FRI AUG 20 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4369 8770 4354 8790 4354 8803 4363 8840
4364 8861 4390 8860 4390 8841 4394 8840
4394 8817 4390 8815 4390 8772 4383 8772
4379 8771 4378 8769
TIME...MOT...LOC 2246Z 220DEG 43KT 4389 8787 4377 8771
$$
WIC039-117-202300-
/O.CON.KMKX.SV.W.0065.000000T0000Z-100820T2300Z/
FOND DU LAC WI-SHEBOYGAN WI-
546 PM CDT FRI AUG 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHEBOYGAN AND
EASTERN FOND DU LAC COUNTIES UNTIL 600 PM CDT...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOWARDS GROVE TO SHEBOYGAN...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4369 8770 4354 8790 4354 8803 4363 8840
4364 8861 4390 8860 4390 8841 4394 8840
4394 8817 4390 8815 4390 8772 4383 8772
4379 8771 4378 8769
TIME...MOT...LOC 2246Z 220DEG 43KT 4389 8787 4377 8771
WIND...HAIL 60MPH <.75IN
$$
HENTZ509
WWUS53 KMKX 202257
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
557 PM CDT FRI AUG 20 2010
WIC039-117-202307-
/O.EXP.KMKX.SV.W.0065.000000T0000Z-100820T2300Z/
FOND DU LAC WI-SHEBOYGAN WI-
557 PM CDT FRI AUG 20 2010
...THE SEVERE THUNDERSTORM WARNING FOR SHEBOYGAN AND EASTERN FOND DU
LAC COUNTIES WILL EXPIRE AT 600 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4369 8770 4354 8790 4354 8803 4363 8840
4364 8861 4390 8860 4390 8841 4394 8840
4394 8817 4390 8815 4390 8772 4383 8772
4379 8771 4378 8769
TIME...MOT...LOC 2257Z 220DEG 43KT 4399 8775 4387 8759
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:39 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 20, 1:39 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 139 PM CDT FRI AUG 20 2010 .UPDATE... LATEST RUC SOUNDINGS KEEPS VEERING WIND PROFILE IN THE LOW LEVELS A BIT LONGER. THIS PROLONGS THE SUPER CELL POTENTIAL OVER SOUTH EAST AND ESPECIALLY SOUTH CENTRAL WISCONSIN INTO THE EVENING. EHI AT NEAR 3 AT MKE AND MSN AT 22Z AND 23Z...AND STILL 1.5 TO 2.0 AT 03Z. BULK RICHARDSON NUMBERS BETWEEN 35 AT 45. CAP AT 900 MB APPEARS TO WEAKEN AND BREAKS BY 20Z. LATEST 4 KM 15Z WRF DEVELOPS DEEP CONVECTION AFTER 00Z IN A LINE FROM NEAR OSHKOSH TO MADISON TO LAFAYETTE COUNTY. MODEL KEEPS CELLS FAIRLY DISCRETE WITH AROUND 5 OR 6 SEPARATE STORMS. THE LATEST HIGH RES RAPID REFRESH BRINGS THUNDERSTORMS NOW OVER NORTHWEST ILLINOIS INTO SOUTH CENTRAL WISCONSIN AROUND 21Z. APPEARS SEVERE WEATHER THREAT REMAINS WITH PARAMETERS INCREASING FOR SEVERE POTENTIAL LATE THIS AFTERNOON AND THIS EVENING. && .PREV DISCUSSION... /ISSUED 1125 AM CDT FRI AUG 20 2010/ SHORT TERM... LATE THIS AFTERNOON AND TONIGHT...FORECAST CONFIDENCE MEDIUM. WARM FRONT ACROSS CENTRAL WISCONSIN WILL PUSH NORTH ACROSS NORTHERN WISCONSIN AND THE U.P. BY EVENING. WEAK SURFACE TROUGH ACROSS MINNESOTA TO KANSAS ASSOCIATED WITH MID LEVEL SHORTWAVE OVER THE PLAINS. THE SURFACE TROUGH WILL PUSH ACROSS MUCH OF WISCONSIN AND WESTERN ILLINOIS OVERNIGHT AS THE PLAINS SHORTWAVE MOVES EAST. THE 12Z NAM SPLITS THE SHORTWAVE WITH ONE TROUGH MOVING ACROSS WESTERN LAKE SUPERIOR AND A SOUTHERN ONE EXITING EASTERN COLORADO THE NORTHERN THIS EVENING. ZERO TO 6 KM SHEAR NOW AROUND 40 TO 45 KNOTS THEN WEAKENS BY EVENING TO AROUND 35 KNOTS. TORNADO PARAMETERS WILL BE GREATEST LATE THIS AFTERNOON. AFTERNOON NAM SURFACE BASED CAPE FROM 3000 TO 4000 J/KG. CAP AROUND 900 MB WEAKENS BY MID AFTERNOON ON BOTH RUC AND NAM SOUNDING. HELICITY NEAR 200 OVER EASTERN SECTIONS OF THE FORECAST AREA BUT LOWER TO THE WEST OVER SOUTH CENTRAL WISCONSIN. RUC SHOWS EHI AROUND 3 IN THE SOUTHEAST BUT A LITTLE LOWER WITH AROUND 1.5 OVER SOUTH CENTRAL WISCONSIN. BULK RICHARDSON NUMBER AROUND 35 OVER SOUTHEAST WISCONSIN BY EVENING...BUT MAINLY IN THE 70S OVER SOUTH CENTRAL WISCONSIN. LOW LEVEL WINDS VEER OVER SOUTH CENTRAL WISCONSIN THIS AFTERNOON AND OVER SOUTHEAST WISCONSIN DURING THE EVENING. THEREFORE ANY THUNDERSTORMS THAT DEVELOP IN THE EARLY AFTERNOON WILL HAVE SUPER CELL TENDENCIES OVER SOUTH CENTRAL WISCONSIN...WITH SUPER CELL POTENTIAL INTO THE EARLY EVENING OVER THE SOUTHEAST. IT APPEARS MAIN TRIGGER...THE SHORTWAVE...WILL INCREASE UPWARD MOTION JUST AS THE SUPER CELL THREAT STARTS TO DIMINISH. HOWEVER THERE DOES APPEAR TO BE SOME POTENTIAL FOR THESE TO OVERLAP...ESPECIALLY OVER THE SOUTHEAST. IN OTHER WORDS THE QUICKER ANY DEEP CONVECTION DEVELOPS...THE MORE LIKELY IT WILL BE SEVERE. SPC KEEPS MAIN TORNADO THREAT AREA TO THE NORTH OF THE FORECAST AREA CLOSER TO THE WARM FRONT...ALTHOUGH WE ARE IN THE 2 PCT PROBABILITY AREA. NAM SHOWS QPF DEVELOPING AFTER 21Z AND CONTINUING DURING THE EVENING. AFTER MIDNIGHT MOST CONVECTION WAS OVER SOUTHEAST WISCONSIN AND ALONG THE ILLINOIS BORDER IN SOUTH CENTRAL WISCONSIN. SOME HEAVY RAINFALL POSSIBLE WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES AND RATHER SLOW MOVEMENT OF THE STORMS. CORFIDI VECTORS TONIGHT ARE GENERALLY LESS THAN 10 KNOTS. SATURDAY...FORECAST CONFIDENCE MEDIUM. 700 MB LOW IS OVER SOUTHEAST TIP OF WISCONSIN SATURDAY MORNING WITH BEST LIFT OVER SOUTHERN LAKE MICHIGAN. CORFIDI VECTORS REMAIN WEAK AT 10 KNOTS OR LESS. THIS WILL BRING HIGH QPF POTENTIAL VERY CLOSE TO THE SOUTHEAST TIP OF THE FORECAST AREA...WITH THE KENOSHA FORECAST SOUNDING SATURATED BELOW 500 MB. NAM SURFACE LOW MOVES ACROSS THE SOUTHERN TIP OF LAKE MICHIGAN. WILL HAVE TO WATCH FOR A POTENTIAL SHARS RAINFALL EVENT...ALTHOUGH 700 MB WINDS MAY BE TO WESTERLY FOR A CLASSIC SOUNDING PROFILE. 12Z NAM SOUNDING SHOW 1500 J/KG RESIDUAL SURFACE BASED CAPE EVEN OVER SOUTH CENTRAL WISCONSIN...SO LINGERING SHOWERS STILL POSSIBLE...ALTHOUGH MID LEVEL DRYING IS STRONG...AND A CAP DOES DEVELOP BY MID AFTERNOON OVER SOUTH CENTRAL WISCONSIN. GFS BRINGS MORE QPF BACK WEST THAN NAM. MET/MAV MOS GUIDANCE STILL BELOW 20 PERCENT...SO MAY STILL LEAVE THE FORECAST DRY FOR THE AFTERNOON. SUNDAY AND MONDAY...FORECAST CONFIDENCE HIGH. SHORTWAVE EXITS THE EASTERN GREAT LAKES AS UPPER LEVEL RIDGE BUILDS OVER THE UPPER MISSISSIPPI VALLEY AND WISCONSIN REGION AS HIGH PRESSURE EXTENDS ACROSS THE GREAT LAKES REGION. LONG TERM... TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM A RATHER STRONG SHORTWAVE PUSHES ACROSS SOUTH CENTRAL WISCONSIN WITH A TRAILING COLD FRONT PUSHING ACROSS THE FORECAST AREA TUESDAY. QPF IS RATHER LIGHT...BUT 12Z GFS AND 00Z ECMWF DOES BRING FROM 0.05 TO 0.10 INCH OF QPF. THIS AND THE RATHER STRONG SHORTWAVE LENDS TO AN INCREASE IN POPS INTO THE LOWER CHANCE CATEGORY AND MENTION OF SOME THUNDERSTORM POTENTIAL. WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM UPPER RIDGE BUILDS ACROSS THE UPPER MISSISSIPPI VALLEY AND PUSHES INTO WISCONSIN FRIDAY. THIS BRINGS COOLER AND LESS HUMID AIR INTO THE AREA. && .MARINE... GUSTY SOUTH WINDS WILL CONTINUE UNTIL EARLY EVENING ACROSS KMSN AND KUES. LAKE BREEZE SHOULD REACH KMKE AND KENW DURING THE EARLY AFTERNOON AND LIMIT GUSTS. MAIN ISSUE IS DEALING WITH THUNDERSTORMS FOR TONIGHT. WENT WITH VICINITY THUNDER IN TAFS AFTER 22Z TO 23Z FRIDAY GIVEN SOME UNCERTAINTY WITH TIMING OF STORMS INTO THE AREA. EXPECT BROKEN LINE OF STORMS TO REACH KMSN AFTER 00Z SATURDAY AT KMSN...AND AFTER 01Z TO 02Z AT THE EASTERN TAF SITES. THE STORMS SHOULD CONTINUE ON AND OFF THROUGH AT LEAST 07Z TO 08Z SATURDAY AT KMSN...AND UNTIL 11Z TO 12Z SATURDAY AT THE EASTERN TAF SITES. WENT WITH PREVAILING VFR TO MVFR VISIBILITIES...AND VFR CEILINGS...WITH THE THUNDERSTORMS. IFR VISIBILITIES ARE POSSIBLE AT TIMES. LEFT THUNDER IN PREVAILING GROUP UNTIL MID MORNING SATURDAY FOR ANY LINGERING STORMS IN THE AREA. PRECIPITATION SHOULD THEN GRADUALLY END BY LATE MORNING...WITH WINDS SHIFTING AROUND TO THE NORTHEAST AND NORTH. SCATTERED TO BROKEN CUMULUS THEN EXPECTED THROUGH THE REST OF SATURDAY. && .MARINE...TIGHT SURFACE PRESSURE GRADIENT AND GOOD LOW LEVEL MIXING MAY ALLOW FOR SOME GUSTS TO NEAR 22 KNOTS AT TIMES THROUGH EARLY THIS EVENING ACROSS THE NEARSHORE WATERS. AT THIS TIME...DO NOT THINK THEY WILL BE FREQUENT OR WIDESPREAD ENOUGH FOR A SMALL CRAFT ADVISORY. GOOD MIXING AND A TIGHT PRESSURE GRADIENT MAY ALLOW FOR WINDS TO FREQUENTLY GUST TO NEAR 22 KNOTS AGAIN LATE SATURDAY NIGHT AND SUNDAY ACROSS THE NEARSHORE WATERS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Aug 20, 2:30 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT FRI AUG 20 2010 WIZ046-047-051-052-056>060-062>072-211000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 230 PM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINS ARE POSSIBLE SD WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FOR SOUTHEAST WISCONSIN...WITH A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTH CENTRAL WISCONSIN SATURDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL OF SOUTHERN WISCONSIN TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALSO NEEDED. LMZ643>646-211000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 230 PM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. WINDS AND WAVES WILL APPROACH SMALL CRAFT CRITERIA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL APPROACH SMALL CRAFT CRITERIA SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY. KAPELA WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 20, 4:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 1 E SULLIVAN 43.01N 88.57W
08/20/2010 JEFFERSON WI AMATEUR RADIO
7-INCH TREE BRANCH KNOCKED OUT OF TREE.
&&
SHENTZLocal storm report, Aug 20, 4:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG STONE BANK 43.14N 88.41W
08/20/2010 WAUKESHA WI TRAINED SPOTTER
LARGE TREE DOWN ACROSS ROADWAY
&&
KUHLMANLocal storm report, Aug 20, 4:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
448 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG LA VALLE 43.58N 90.13W
08/20/2010 SAUK WI LAW ENFORCEMENT
TREES DOWN IN NORTHWEST PART OF SAUK COUNTY. TIME
ESTIMATED WITH RADAR.
&&
SHENTZSpecial weather statement, Aug 20, 4:59 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 459 PM CDT FRI AUG 20 2010 WIZ046-047-056-057-063-202300- COLUMBIA-DANE-GREEN LAKE-MARQUETTE-SAUK- 459 PM CDT FRI AUG 20 2010 ...STRONG THUNDERSTORM MOVING INTO DANE AND COLUMBIA COUNTIES... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BARABOO TO 5 MILES SOUTHWEST OF MOUNT HOREB...MOVING EAST AT 30 MPH. MARBLE SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CROSS PLAINS BY 510 PM CDT... LAKE WISCONSIN BY 515 PM CDT... I90/94 WI RIVER BRIDGE AND PORTAGE BY 520 PM CDT... VERONA AND MIDDLETON BY 525 PM CDT... WAUNAKEE AND POYNETTE BY 530 PM CDT... OREGON AND SHOREWOOD HILLS BY 535 PM CDT... MADISON CAPITOL SQUARE AND PARDEEVILLE BY 540 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ZABEL
Local storm report, Aug 20, 5:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 2 SSW JANESVILLE 42.66N 89.03W
08/20/2010 ROCK WI TRAINED SPOTTER
1.5 FOOT DIAMETER TREE UPROOTED.
&&
SHENTZLocal storm report, Aug 20, 5:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
503 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 3 SE PEWAUKEE 43.06N 88.21W
08/20/2010 M64 MPH WAUKESHA WI MESONET
&&
SHENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:05 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 19 min |
| Aug 20, 3:38 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Jefferson, Rock | 52 min |
| Aug 20, 3:44 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 46 min |
| Aug 20, 4:08 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 52 min |
| Aug 20, 4:11 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 49 min |
| Aug 20, 4:20 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 55 min |
| Aug 20, 4:35 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 55 min |
| Aug 20, 4:41 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 29 min |
| Aug 20, 4:43 PM CDT | Special Marine Warning | MKX | 62 min | |
| Aug 20, 4:54 PM CDT | Areal Flood Advisory | MKX | Iowa, Sauk | 3 hr |
| Aug 20, 5:06 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette, Sauk | 39 min |
| Aug 20, 5:15 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan | 30 min |
| Aug 20, 5:16 PM CDT | Flash Flood Warning | MKX | Columbia, Dane, Iowa, Sauk | 107 min |
| Aug 20, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 28 min |
| Aug 20, 5:39 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 26 min |
| Aug 20, 5:54 PM CDT | Special Marine Warning | MKX | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.